Article

Multiple Drug Induced Steven Johnson SyndromeA Case Report

Gurumoorthy Ragesh1★, Nandhini Krishnamoorthy1, Sarath Kumar Sekar1★ Corresponding author

  1. 1Department of Pharmacy Practice, Faculty of Pharmacy, Sri Ramachandra University, Porur, Chennai, INDIA.

CORRESPONDENCE

Gurumoorthy Ragesh

Department of Pharmacy Practice, Faculty of Pharmacy, Sri Ramachandra University, Porur, Chennai, INDIA.

gsvragesh@gmail.com

Received: 02-11-2015; Accepted: 10-12-2015.

Volume 8, Issue 4 · pp. 202–204 · PUBLISHED · DOI: 10.5530/ijopp.8.4.11

View on IJPP original site ↗

ABSTRACT

Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) are rare, life threatening conditions usually associated with medicines use. They are severe forms of exfoliative dermatitis, and characterized by extensive epidermal erythema and blistering, which leads to necrosis and detachment of the epidermis. They can also cause mucocutaneous lesions.A 28 years old male patient admitted high grade fever associated with chills and rigors and loose stools but not blood stained with Cefotaxim treatment allergic responses like swelling in the B/L legs, rashes with itching followed by skin pealing all over the body, erythema positive on face and hands, multiple painful ulcers in the oral cavity with inflamed borders. Laboratory investigation shown that abnormal values particularly, total count and SGOT (85 U/L), SGPT (108 U/L) levels are elevated abnormally. He is diagnosed as multiple drug induced SJS (Phenytoin, Cefotaxim and native medicines). This case highlights the precipitant of antibiotics for Stevens-Johnson syndrome.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Ragesh, G., Krishnamoorthy, N., & Sekar, S. K. (). Multiple Drug Induced Steven Johnson SyndromeA Case Report. Indian Journal of Pharmacy Practice, 8(4), 202–204. https://doi.org/10.5530/ijopp.8.4.11